Filter by keywords:



Retrieving documents. Please wait...

1/387. Leukoencephalopathy complicating an Ommaya reservoir and chemotherapy.

    We describe the imaging findings in an unusual case of biopsy-proven, methotrexate-induced leukoencephalopathy complicating a malfunctioning Ommaya reservoir in a patient with lymphoma. ( info)

2/387. Surgical treatment of internal carotid artery anterior wall aneurysm with extravasation during angiography--case report.

    A 54-year-old female presented subarachnoid hemorrhage from an aneurysm arising from the anterior (dorsal) wall of the internal carotid artery (ICA). During four-vessel angiography, an extravasated saccular pooling of contrast medium emerged in the suprasellar area unrelated to any arterial branch. The saccular pooling was visualized in the arterial phase and cleared in the venophase during every contrast medium injection. We suspected that the extravasated pooling was surrounded by hard clot but communicated with the artery. Direct surgery was performed but major premature bleeding occurred during the microsurgical procedure. After temporary clipping, an opening of the anterior (dorsal) wall of the ICA was found without apparent aneurysm wall. The vessel wall was sutured with nylon thread. The total occlusion time of the ICA was about 50 minutes. Follow-up angiography demonstrated good patency of the ICA. About 2 years after the operation, the patient was able to walk with a stick and to communicate freely through speech, although left hemiparesis and left homonymous hemianopsia persisted. The outcome suggests our treatment strategy was not optimal, but suture of the ICA wall is one of the therapeutic choices when premature rupture occurs in the operation. ( info)

3/387. Scar formation after skin injury to the human foetus in utero or the premature neonate.

    A macroscopically visible scar was present at birth in three infants with a history of injury during amniocentesis at 16-20 weeks' gestation. In several neonates born between 21 and 31 weeks' gestation, chemical injury to the skin caused by extravasation of calcium gluconate healed by formation of a large scar. In the infant born at 21 weeks, biopsy of the injured area showed infiltration by large numbers of neutrophils and macrophages. It appears that a very immature neonate can mount a prominent inflammatory reaction and that both a midtrimester foetus and a very immature neonate heal injuries to the skin by scar formation and not by scarless healing. ( info)

4/387. Distant and delayed mitomycin C extravasation.

    mitomycin C is a vesicant chemotherapeutic agent used to treat solid tumors. Its ability to cause delayed and remote tissue injury after intravenous administration is reported in the literature. Two cases of delayed and distant mitomycin C extravasation injury occurred in our institution. In both patients, no evidence of acute extravasation was visible during or immediately after administration. Within 48 hours, one patient reported erythema, burning, and pain in the hand contralateral to the administration site. The second patient developed three distinct ulcerated lesions on her forearm within 6 weeks of receiving the agent. The lesions, located at sites of venipunctures, occurred 12-15 cm proximal to the site of mitomycin infusion. Because the drug has the potential to cause such unusual and unanticipated tissue injuries, health care professionals and patients should be aware of this hazard. ( info)

5/387. skin necrosis induced by extravasation of glycerol-containing peripheral parenteral nutrition formulation.

    Administration of parenteral nutrition (PN) via a peripheral vein has gained support over the last decade due to serious complications associated with central venous catheterization. Extravasation and tissue necrosis have been reported with both peripheral and central dextrose-containing PN formulations. The following case report represents the first documented case of skin necrosis due to extravasation of a glycerol-containing PN formulation. Our patient's condition resolved with local therapy such as elevation of the affected extremity and cold compresses. Routine evaluation of proper catheter placement is recommended to prevent this serious morbid event, while various treatment recommendations are outlined for severe injuries that do not respond to general measures such as cold compresses. ( info)

6/387. Intraventricular contrast medium leakage during ethanol embolization of an arteriovenous malformation.

    We report the unusual phenomenon of abrupt intraventricular contrast medium leakage from the choroid plexus occurring during ethanol embolization of a periventricular arteriovenous malformation. There was no evidence of any associated intraventricular hemorrhage to suggest that leakage arose from a vessel perforation, as was first suspected. Intraventricular contrast medium leakage has been reported previously in the setting of ependymitis, and it is likely that similar pathogenetic mechanisms apply in this case. To our knowledge, this is the first reported case of intraventricular contrast medium leakage occurring during an embolization procedure. ( info)

7/387. Thrombosed dissection of the ascending aorta complicating extravasation.

    This report presents 2 patients with thrombosed dissection of the ascending aorta complicating extravasation. The first case was an 85-year-old male admitted with shock due to cardiac tamponade. Plain computed tomography (CT) demonstrated a dilated ascending aorta without clear evidence of aortic dissection. The second case was a 77-year-old female presenting with shock, in whom an enhanced CT scan demonstrated a dilated ascending aorta and periaortic effusion. However, dissection of the distal ascending aorta was not identified in either case before emergency surgery. In case 1, soon after the bloody pericardial effusion was decompressed during the operation, bleeding from the ascending aorta occurred. A small intimal tear was found in the distal ascending aorta, and in each case the pseudolumen was filled with fresh thrombus. The ascending aorta was replaced. Each patient had an uneventful postoperative recovery. Based on this experience, it is suggested that patients with thrombosed ascending aortic dissection complicating extravasation should undergo early graft replacement. ( info)

8/387. Deposition of calcified tissue around an overextended gutta-percha cone: case report.

    CASE REPORT: Root canal treatment was performed in a mandibular right second premolar with a periapical lesion and apical resorption. The root canal was prepared with K-files using the step-back technique and 3% NaOCl as an irrigant; during obturation gross overfilling of gutta-percha occurred. The tooth was permanently restored with a post and core along with a crown. Although healing of the periapical lesion occurred and the patient reported that he was symptom-free, the tooth was extracted after 4 years because of a subgingival root fracture. Following extraction the tooth was examined with SEM. The examination revealed the presence of newly formed calcified tissue at resorption sites on the root apex. This newly formed tissue extended from the surface of the root around the apex to the extruded gutta-percha cone to which it was well adapted, forming a bridge between the cone and the root. ( info)

9/387. oxacillin-induced tissue necrosis.

    OBJECTIVE: To report a case of oxacillin-induced tissue necrosis in which recommended concentration guidelines for dilution and administration were used. oxacillin concentration data, potential risk factors, and treatment options for extravasation injuries are also briefly reviewed. CASE SUMMARY: oxacillin was infused peripherally by infusion pump in a 79-year-old white woman as prophylactic antibiotic coverage for permanent pacemaker placement. oxacillin extravasation occurred after the second postoperative dose. A dime-sized area of necrosis was noted at the heparin-lock insertion site. DISCUSSION: Only one case of oxacillin-induced necrosis has been reported. The degree of damage and concentration of drug used were not specifically described. Concentration may play a role in the appearance or absence of tissue damage after an antibiotic extravasation and should be taken into consideration when evaluating a drug's tissue toxicity potential. CONCLUSIONS: The potential exists for oxacillin 50 mg/mL to cause tissue damage in humans if an extravasation occurs. This reaction may be avoided with use of a less-concentrated preparation, avoidance of infusion pump administration, and identification of high-risk patients. ( info)

10/387. Complete biliary avulsion from blunt compression injury.

    The liver is the solid organ most commonly injured as a result of blunt abdominal trauma. Complete avulsion of the common hepatic duct is a rare and devastating type of hepatobiliary trauma. Here the authors report the case of a 7-year-old child who had complete biliary disruption as a result of an abdominal crush injury that was not diagnosed correctly preoperatively. The intraoperative diagnosis and treatment of this injury is discussed. ( info)
| Next ->



We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.